MAUDE Adverse Event Report: ZIMMER BIOMET, INC. DRILL STANDARD 2.7 MM DIAMETER; TRAUMA INSTRUMENT

ZIMMER BIOMET, INC. DRILL STANDARD 2.7 MM DIAMETER; TRAUMA INSTRUMENT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a drill fractured during surgery.All fractured pieces were removed from the patient and nothing was retained.There was no patient injury as a result of the malfunction.Attempts have been made and there is no further information at this time.
 
Additional Manufacturer Narrative
(b)(4).G2: poland.Proposed code: mechanical (g04) - drill.H3: customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product was requested but not returned by hospital.Reported event was confirmed as visual examination of the provided pictures identified that the tip of the drill broke off.Device history record (dhr) review was unable to be performed as the lot number of the device involved in the event is unknown.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.H3 other text : requested but not returned by hospital.

Brand Name
DRILL STANDARD 2.7 MM DIAMETER
Common Device Name
TRAUMA INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17585134
Report Number0001822565-2023-02216
Device Sequence Number4917152
Product Code HTW
UDI-Device Identifier00889024061118
UDI-Public(01)00889024061118
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00236020527
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2023
Initial Report FDA Received Date08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown